Alert archive / Wyoming / High Wind Watches in 2015

High Wind Watch 8, NWS Cheyenne, WY

February 1, 20154 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 1, 2015, 4:22 AM MST for 4 counties in Wyoming. It took effect at Feb 2, 2015, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 1, 2015, 4:22 AM MST (11:22 UTC)
In effect from
Feb 2, 2015, 11:00 PM MST
Expired
Feb 2, 2015, 2:41 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2099 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WWUS75 KCYS 011122
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
422 AM MST SUN FEB 1 2015

...STRONG WINDS POSSIBLE FOR THE WIND PRONE AREAS OF SOUTHEAST
WYOMING MONDAY NIGHT...

.A PATTERN THAT IS FAVORABLE FOR WINDY CONDITIONS WILL RETURN TO
SOUTHEAST WYOMING OVER THE NEXT FEW DAYS. A SERIES OF WEATHER
DISTURBANCES WILL MOVE OVER THE ROCKIES THROUGH EARLY NEXT WEEK
AND WILL STRENGTHEN THE LOW LEVEL PRESSURE GRADIENT ACROSS
SOUTHEAST WYOMING. THE MAIN CONCERN FOR STRONG WINDS WILL BE
MONDAY NIGHT THRU TUESDAY AFTERNOON AS GUSTS OF 60 TO 65 MPH ARE
POSSIBLE IN THE WIND PRONE AREAS NEAR ARLINGTON...BORDEAUX AND IN
THE SOUTHERN LARAMIE RANGE. WINDS WILL BE ON THE INCREASE LATE
TONIGHT THROUGH MONDAY MORNING AS WELL...HOWEVER GUSTS WILL BE
LESS AT 50 TO 55 MPH.

WYZ106-110-116-117-020600-
/O.NEW.KCYS.HW.A.0008.150203T0600Z-150203T2000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
422 AM MST SUN FEB 1 2015

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON. 

* TIMING...WINDS WILL INCREASE MONDAY EVENING AND MAY BECOME
  STRONG THROUGH THROUGH EARLY TUESDAY AFTERNOON.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH GUSTING TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 25
  BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 IN THE
  ARLINGTON AREA AND BETWEEN CHEYENNE AND LARAMIE COULD BE
  IMPACTED. STRONG CROSS WINDS ARE POSSIBLE AND MAY RESULT IN AN
  INCREASED BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RJM
2 follow-up statements
791 
WWUS75 KCYS 012122
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
222 PM MST SUN FEB 1 2015

...STRONG WINDS POSSIBLE FOR THE WIND PRONE AREAS OF SOUTHEAST
WYOMING LATE TONIGHT AND AGAIN ON MONDAY NIGHT...

.A PATTERN THAT IS FAVORABLE FOR WINDY CONDITIONS WILL RETURN TO
SOUTHEAST WYOMING OVER THE NEXT FEW DAYS. A SERIES OF WEATHER
DISTURBANCES WILL MOVE OVER THE ROCKIES THROUGH EARLY NEXT WEEK
AND WILL STRENGTHEN THE LOW LEVEL PRESSURE GRADIENT ACROSS
SOUTHEAST WYOMING. THE MAIN CONCERN FOR STRONG WINDS WILL BE
MONDAY NIGHT THRU TUESDAY AFTERNOON AS GUSTS OF 60 TO 65 MPH ARE
POSSIBLE IN THE WIND PRONE AREAS NEAR ARLINGTON...BORDEAUX AND IN
THE SOUTHERN LARAMIE RANGE. A MORE MARGINAL HIGH WIND EVENT IS
EXPECTED TONIGHT IN THE ARLINGTON AREA WITH GUSTS TO AROUND 60 MPH
EXPECTED.

WYZ110-021200-
/O.NEW.KCYS.HW.W.0007.150202T0400Z-150202T1900Z/
/O.CON.KCYS.HW.A.0008.150203T0600Z-150203T2000Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
222 PM MST SUN FEB 1 2015

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MST
MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MST
MONDAY. 

* TIMING...WINDS WILL INCREASE MONDAY EVENING AND MAY BECOME 
  STRONG THROUGH THROUGH EARLY TUESDAY AFTERNOON. 

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH GUSTING TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 25 
  BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 IN 
  THE ARLINGTON AREA AND BETWEEN CHEYENNE AND LARAMIE COULD BE 
  IMPACTED. STRONG CROSS WINDS ARE POSSIBLE AND MAY RESULT IN AN 
  INCREASED BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND
TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-116-117-021200-
/O.CON.KCYS.HW.A.0008.150203T0600Z-150203T2000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
222 PM MST SUN FEB 1 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON...

* TIMING...WINDS WILL INCREASE MONDAY EVENING AND MAY BECOME 
  STRONG THROUGH THROUGH EARLY TUESDAY AFTERNOON. 

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH GUSTING TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 25 
  BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 IN 
  THE ARLINGTON AREA AND BETWEEN CHEYENNE AND LARAMIE COULD BE 
  IMPACTED. STRONG CROSS WINDS ARE POSSIBLE AND MAY RESULT IN AN 
  INCREASED BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAHN
716 
WWUS75 KCYS 020941
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
241 AM MST MON FEB 2 2015

...STRONG WINDS EXPECTED OVER THE WIND PRONE AREAS OF SOUTHEAST
WYOMING THROUGH THIS MORNING AND THEN AGAIN TONIGHT THROUGH
TUESDAY...

.A PATTERN THAT IS FAVORABLE FOR WINDY CONDITIONS WILL RETURN TO
SOUTHEAST WYOMING OVER THE NEXT FEW DAYS. STRONG WINDS WITH GUSTS
TO 60-65 MPH HAVE BEEN OCCURRING OVER THE ARLINGTON AREA AND THIS
WILL CONTINUE THROUGH THE MORNING. A BRIEF DECREASE IN THE WINDS
IS EXPECTED THIS AFTERNOON THROUGH THE EVENING. WINDS WILL
INCREASE ONCE AGAIN LATE THIS EVENING THROUGH TUESDAY MORNING AND
WILL SPREAD TO THE OTHER WIND PRONE AREAS OF BORDEAUX AND THE
SOUTHERN LARAMIE RANGE. WINDY CONDITIONS WILL CONTINUE THROUGH
TUESDAY AFTERNOON BEFORE THE PRESSURE GRADIENT WEAKENS.

WYZ110-022300-
/O.CAN.KCYS.HW.A.0008.150203T0600Z-150203T2000Z/
/O.EXT.KCYS.HW.W.0007.000000T0000Z-150203T2200Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
241 AM MST MON FEB 2 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST TUESDAY...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS MORNING. A
  BRIEF DECREASE IN THE WINDS WILL OCCUR THIS AFTERNOON THROUGH
  THE EARLY EVENING BEFORE STRONG WINDS RETURN AGAIN BY TONIGHT.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH GUSTING TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 80
  IN THE ARLINGTON AREA WILL BE IMPACTED. STRONG CROSS WINDS ARE
  EXPECTED AND WILL RESULT IN AN INCREASED BLOWOVER RISK FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-116-117-022300-
/O.UPG.KCYS.HW.A.0008.150203T0600Z-150203T2000Z/
/O.NEW.KCYS.HW.W.0008.150203T0600Z-150203T2200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
241 AM MST MON FEB 2 2015

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE BY EARLY TONIGHT AND WILL BE STRONG
  THROUGH EARLY TUESDAY AFTERNOON.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH GUSTING TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 25
  BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 BETWEEN
  CHEYENNE AND LARAMIE WILL BE IMPACTED. STRONG CROSS WINDS ARE
  EXPECTED AND WILL RESULT IN AN INCREASED BLOWOVER RISK FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 31, 10:56 PM MST, 5 hours 26 minutes earlier.

Area forecast discussion, Jan 31, 10:56 PM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1056 PM MST SAT JAN 31 2015

.UPDATE...
ISSUED AT 756 PM MST SAT JAN 31 2015

SOUTHERN STREAM DISTURBANCE CONTINUES TO PUSH NORTHEAST AND
OUT OF THE AREA. SNOW HAS GENERALLY ENDED ACROSS THE NEBRASKA
PANHANDLE A SUBSIDENCE SETS IN BEHIND THIS DISTURBANCE...HOWEVER A
COLD FRONT AND NORTHERN STREAM DISTURBANCE IS QUICKLY FOLLOWING
AS IS MOVES INTO THE FORECAST AREA. SNOW SHOWERS ALREADY
DEVELOPING OVER SOUTHEAST WYOMING AND WILL QUICKLY SPREAD INTO THE
PANHANDLE THIS EVENING. MAINLY LOOKING FOR SCATTERED SNOW SHOWERS
TONIGHT WITH VERY LITTLE IN THE WAY OF SNOW ACCUMULATION. COULD
SEE AN INCH OR SO OF SNOW IN A FEW LOCATIONS BUT WILL BE ABOUT IT.
SNOW WILL MOSTLY END BY SUNRISE SUNDAY AS THE DISTURBANCE QUICKLY
MOVES SOUTHEAST INTO THE PLAINS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 324 PM MST SAT JAN 31 2015

DISORGANIZED SPLIT FLOW PATTERN UNDERWAY ACROSS THE INTERMOUNTAIN
WEST AS UPPER-LOW CUTS OFF NR THE BAJA OF CALIFORNIA. TWO SHORTWAVES
EMBEDDED WITHIN NRN STREAM NORTHWEST FLOW HAVE BEEN THE DOMINANT
FEATURES TODAY AND WILL BE AGAIN TONIGHT. FIRST SHORTWAVE TROF THAT
WAS AT LEAST IN PART THE REASON FOR -SN LAST NT AND EARLIER TODAY
WAS SLOWLY DEPARTING THIS AFTERNOON. WELL DEFINED TROF AXIS EVIDENT
ON SATELLITE IMAGERY BY SHARP BACK EDGE OF CLOUD COVER THAT AT 20Z
EXTENDED FROM AROUND LUSK TO LARAMIE/CHEYENNE. POCKETS OF -SN WERE
STILL FALLING AHEAD OF THIS FTR OVR THE CENTRAL AND SRN NEBRASKA
PANHANDLE. MOST AREAS HAD RECEIVED AROUND AN INCH OF NEW SNOW TODAY
WITH LOCALLY UP TO A COUPLE OF INCHES IN THE WILDCAT HILLS AND NR
ALLIANCE. WILL SEE A GRADUALLY DECREASE W-E IN BOTH COVERAGE AND
INTENSITY AS THE TROF AXIS MARCHES EAST THRU THE REST OF THE
AFTERNOON. PERHAPS UP TO ANOTHER INCH WILL FALL IN THESE AREAS
THIS AFTERNOON. THE 2ND SHORTWAVE TROF QUICK ON THE HEELS OF THE
DEPARTING 1ST ONE...WILL DIVE SOUTHEAST TONIGHT AND COMBINE WITH
DEEPENING OF THE COLDER AIR MASS TO BOOST SNOW CHANCES AGAIN
TONIGHT. MOST AREAS WILL SEE AN ADDITIONAL SHOT OF LIGHT SNOW
TONIGHT AS A RESULT...WITH PERHAPS LOCALLY ANOTHER INCH OR TWO
TONIGHT. SNOWFALL RATES WILL JUST NOT BE HIGH ENOUGH TO PRODUCE
MUCH OF AN IMPACT...THOUGH SOME SLICK ROADS WILL BE A POSSIBILITY
LATER TONIGHT. THIS 2ND SHORTWAVE WILL DEPART INTO THE PLAINS
QUICKLY SUNDAY BRINGING AN END TO SNOW CHANCES EARLY. CLOUDS WILL
DECREASE ON SUNDAY ALLOWING MORE SUNSHINE THAN RECENT DAYS. MORE
SUN WILL DO LITTLE TO HELP TEMPS RECOVER HOWEVER AS THE COLDER
AIR MASS HOLDS HIGH TEMPERATURES IN THE 20S TO MAYBE AROUND 30F.

FOCUS SHIFTS TO HIGH WIND POTENTIAL FOR SUNDAY NT AND AGAIN ON
MONDAY NT AS A SERIES OF SHORTWAVES TRAVERSE THE NORTHWEST FLOW. THE
SUNDAY NT EVENT LOOKS FAIRLY MARGINAL AT THIS POINT...AS LLVL KCAG-
KCPR HEIGHTS INCREASE TO AROUND 55 METERS. IN FACT...12Z MODEL DATA
HAS BACKED OFF SOMEWHAT ON LLVL GRADIENTS COMPARED TO THE 00Z
RUN. THE BIGGER EVENT LOOKS TO BE MONDAY NT WHERE LLVL KCAG-KCPR
GRADIENTS CLIMB TO AROUND 70 METERS AT THE SAME TIME THAT THE NOSE
OF AN ANTICYCLONIC 115 KNOT H3 JET STREAK MOVES IN. FOR NOW WILL
HOLD OFF ON A WIND HIGHLIGHT AND WILL LET NEXT SHIFT GIVE 00Z DATA
ANOTHER LOOK. CONFIDENCE IS GREATEST ON THE MONDAY NT EVENT.
OTHERWISE...THE SNOWY/SIERRA MADRE RANGE CAN EXPECT FAIRLY
PERSISTENT LIGHT SNOW AS FAVORABLE OROGRAPHIC FLOW COMBINES WITH
PERIODIC BOUTS OF MID-LEVEL MOISTURE ASSOCIATED WITH THE SERIES OF
SHORTWAVES. DRY...BREEZY AND WARMER CONDITIONS WILL RETURN FOR
LOWER ELEVATIONS MONDAY WITH HIGHS RISING INTO THE 40S TO NR 50
EAST.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 324 PM MST SAT JAN 31 2015

MODELS IN GENERAL AGREEMENT WITH THE OVERALL PATTERN FEATURING A
GENERALLY WNW FLOW ALOFT THIS PERIOD. A MINOR SHORTWAVE WILL PASS
ACROSS TUESDAY BRINGING A FEW SNOW SHOWERS TO MAINLY THE MTNS WITH
OTHERWISE MILD TEMPS THAT DAY. IN THE MEANTIME A PUSH OF COLDER
CANADIAN AIR WILL SINK SOUTH OUT OF CANADA AND SHOULD BEGIN
MOVING INTO THE CWA LATE TUESDAY...BACKING UP AGAINST THE MTNS
TUESDAY NIGHT AND WEDS. CORE OF THIS COLD AIR WILL PASS EAST OF
THE CWA BUT STILL A GLANCING SHOT. FAVORABLE OVERRUNNING PATTERN
AND WEAK IMPULSE SHOULD ALLOW FOR SOME LIGHT SNOW ACROSS MUCH OF
THE CWA LATER TUESDAY NIGHT INTO WEDS BEFORE THE UPSLOPE FLOW ENDS
BY LATE WEDS. UNDERCUT GUIDANCE TEMPS FOR WEDS ESPECIALLY EAST OF
THE MTNS. THURSDAY AND FRIDAY LOOKING WARMER AND MAINLY DRY AS
RIDGING TO THE WEST SHIFTS SLOWLY EAST TOWARDS THE AREA WHILE
SLOWLY DEAMPLIFYING. A MORE ZONAL FLOW SETTING UP FOR NEXT WEEKEND
KEEPING MILD TEMPS IN PLACE BUT SHOULD SEE AN UPTICK IN WIND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1049 PM MST SAT JAN 31 2015

FAST MOVING UPPER LEVEL DISTURBANCE WILL PRODUCE SNOW SHOWERS OVER
MUCH OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE TONIGHT BUT
THE MAIN AVIATION CONCERN IS THE LOW CLOUDS. ALONG AND EAST OF THE
LARAMIE RANGE INTO THE NEBRASKA PANHANDLE IFR TO MVFR CIGS WILL BE
IN PLACE TONIGHT. SKIES WILL CLEAR FROM WEST TO EAST MAINLY SUNDAY
MORNING.

&&

.FIRE WEATHER...
ISSUED AT 324 PM MST SAT JAN 31 2015

NO FIRE WEATHER CONCERNS INTO EARLY NEXT WEEK.
AFTER A COOLER DAY ON SUNDAY...HIGH TEMPERATURES WILL RETURN TO THE
40S AND 50S FOR MONDAY AND TUESDAY. MOUNTAIN SNOW ALONG WITH BREEZY
TO LOCALLY WINDY CONDITIONS WILL RETURN EARLY NEXT WEEK AS WELL.
MINIMUM RELATIVE HUMIDITIES WILL NOT DROP BELOW 30 PERCENT DURING
THIS PERIOD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

UPDATE...SML
SHORT TERM...CAH
LONG TERM...RE
AVIATION...SML
FIRE WEATHER...CAH
Hazardous weather outlook, Jan 31, 4:48 AM MST, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
448 AM MST SAT JAN 31 2015

WYZ101>119-011200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
448 AM MST SAT JAN 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS WILL RETURN TO THE WIND PRONE AREAS OF SOUTHEAST
WYOMING SUNDAY NIGHT INTO MONDAY MORNING...AND AGAIN MONDAY NIGHT
THROUGH TUESDAY MORNING. WEST TO NORTHWEST WINDS GUSTING IN EXCESS
OF 50 MPH ARE LIKELY ESPECIALLY BY LATE MONDAY NIGHT.

PERIODS OF SNOW WILL LIKELY OCCUR MONDAY THROUGH WEDNESDAY ACROSS
THE SIERRA MADRE AND SNOWY RANGES. THE SNOW COULD COMBINE WITH
WINDY CONDITIONS TO PRODUCE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

NEZ002-003-019>021-054-055-095-096-011200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
448 AM MST SAT JAN 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL BE POSSIBLE OVER PORTIONS OF THE NEBRASKA
PANHANDLE THIS AFTERNOON THROUGH THE EARLY EVENING. ACCUMULATIONS
WILL GENERALLY BE LIGHT AND LESS THAN INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Local storm report, Feb 1, 3:50 AM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
350 AM MST SUN FEB 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     SNOW             CHADRON                 42.83N 103.00W
02/01/2015  E2.0 INCH        DAWES              NE   LAW ENFORCEMENT

            ESTIMATED 1.5 TO 2 INCHES OF ACCUMULATION SINCE 6 PM
            SATURDAY

&&

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:22 PM MSTHigh Wind WarningCYSAlbany, Carbon44 hr

Nearby

High Wind Watches in Wyoming, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.